Alert archive / New York / Gale Warnings in 2011
Gale Warning 23, NWS New York, NY
NWS New York, NY issued this gale warning at Oct 27, 2011, 4:13 AM EDT. It took effect at Oct 27, 2011, 6:00 PM EDT. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2011, 4:13 AM EDT (08:13 UTC)
- In effect from
- Oct 27, 2011, 6:00 PM EDT
- Expired
- Oct 27, 2011, 4:40 PM EDT
- In force
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
934 WHUS71 KOKX 270813 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 413 AM EDT THU OCT 27 2011 ...ROUGH CONDITIONS ON THE WATERS THIS WEEK... ANZ350-353-271615- /O.CAN.KOKX.SC.Y.0087.111027T1600Z-111027T2200Z/ /O.UPG.KOKX.GL.A.0016.111027T2200Z-111028T1000Z/ /O.NEW.KOKX.GL.W.0023.111027T2200Z-111028T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 413 AM EDT THU OCT 27 2011 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT FRIDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * LOCATION...FIRE ISLAND INLET TO MONTAUK POINT OUT 20 NM. * WINDS...N 25 TO 30 KT WITH GUSTS UP TO 40 KT. * TIMING...STRONGEST WINDS ARE EXPECTED FROM ABOUT 8 PM TO 2 AM AFTER A STRONG COLD FRONTAL PASSAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ355-271615- /O.UPG.KOKX.GL.A.0016.111027T2200Z-111028T1000Z/ /O.EXA.KOKX.SC.Y.0087.111027T2200Z-111028T1000Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 413 AM EDT THU OCT 27 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT FRIDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * LOCATION...SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM. * WINDS...N 25 TO 30 KT WITH OCCASIONAL GUSTS UP TO 35 KT...BECOMING NW 20 TO 25 KT WITH GUSTS UP TO 30 KT AFTER MIDNIGHT. * SEAS/WAVES...4 TO 6 FT. * TIMING...TONIGHT. SEAS 5 FT OR HIGHER MAY ALSO LINGER UNTIL MIDDAY FRI. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-335-338-340-345-271615- /O.CON.KOKX.SC.Y.0087.111027T2200Z-111028T1000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 413 AM EDT THU OCT 27 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT FRIDAY... * LOCATION...NEW YORK HARBOR...LONG ISLAND SOUND AND THE BAYS OF LONG ISLAND. * WINDS...N 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...3 TO 5 FEET ON CENTRAL EASTERN LONG ISLAND SOUND THIS EVENING. * TIMING...TONIGHT. STRONGEST WINDS AND HIGHEST SEAS ARE EXPECTED THIS EVENING AFTER A STRONG COLD FRONTAL PASSAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GOODMAN
2 follow-up statements
431 WHUS71 KOKX 271154 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 754 AM EDT THU OCT 27 2011 ...ROUGH CONDITIONS ON THE WATERS LATE THIS WEEK... ANZ350-272100- /O.NEW.KOKX.SC.Y.0088.111027T1800Z-111027T2200Z/ /O.CON.KOKX.GL.W.0023.111027T2200Z-111028T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 754 AM EDT THU OCT 27 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 PM EDT THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 PM EDT THIS EVENING. * LOCATION...FIRE ISLAND INLET TO MONTAUK POINT OUT 20 NM. * WINDS...NORTHEAST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS/WAVES...3 TO 5 FT...INCREASING TO 4 TO 6 FT LATE THIS AFTERNOON. * TIMING...WINDS WILL INCREASE TODAY AS A LOW PRESSURE MOVES THROUGH THE WATERS. THE STRONGEST WINDS ARE EXPECTED DURING THE OVERNIGHT HOURS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ353-272100- /O.CON.KOKX.GL.W.0023.111027T2200Z-111028T1000Z/ FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 754 AM EDT THU OCT 27 2011 ...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT FRIDAY... * LOCATION...FIRE ISLAND INLET TO MONTAUK POINT OUT 20 NM. * WINDS...NORTH 20 TO 30 KT WITH GUSTS UP TO 40 KT. * TIMING...STRONGEST WINDS ARE EXPECTED TONIGHT AFTER A STRONG COLD FRONTAL PASSAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ330-335-338-340-345-355-272100- /O.CON.KOKX.SC.Y.0087.111027T2200Z-111028T1000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 754 AM EDT THU OCT 27 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT FRIDAY... * LOCATION...NEW YORK HARBOR...LONG ISLAND SOUND AND THE BAYS OF LONG ISLAND. * WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...2 TO 4 FEET. * TIMING...TONIGHT. STRONGEST WINDS AND HIGHEST SEAS ARE EXPECTED THIS EVENING AFTER A STRONG COLD FRONTAL PASSAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
671 WHUS71 KOKX 272040 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 440 PM EDT THU OCT 27 2011 ...ROUGH CONDITIONS ON THE WATERS THROUGH FRIDAY MORNING... ANZ350-280445- /O.EXT.KOKX.SC.Y.0088.000000T0000Z-111028T1600Z/ /O.CAN.KOKX.GL.W.0023.111027T2200Z-111028T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 440 PM EDT THU OCT 27 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT FRIDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE GALE WARNING. * LOCATION...MORICHES INLET TO MONTAUK POINT OUT 20 NM. * WINDS...NORTHEAST 20 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS/WAVES...4 TO 6 FT. * TIMING...THE STRONGEST WINDS ARE EXPECTED DURING THE OVERNIGHT HOURS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ353-280445- /O.EXB.KOKX.SC.Y.0088.000000T0000Z-111028T1600Z/ /O.CAN.KOKX.GL.W.0023.111027T2200Z-111028T1000Z/ FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 440 PM EDT THU OCT 27 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT FRIDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON EDT FRIDAY. THE GALE WARNING HAS BEEN CANCELLED. * LOCATION...FIRE ISLAND INLET TO MORICHES INLET OUT 20 NM. * WINDS...NORTH 20 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...3 TO 6 FT. * TIMING...STRONGEST WINDS ARE EXPECTED TONIGHT AFTER A STRONG COLD FRONTAL PASSAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-355-280445- /O.EXT.KOKX.SC.Y.0087.111027T2040Z-111028T1600Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 440 PM EDT THU OCT 27 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT FRIDAY... * LOCATION...EASTERN LONG ISLAND SOUND AND THE WESTERN OCEAN WATERS OUT 20 NM. * WINDS...NORTH 15 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...3 TO 5 FT ON THE OCEAN. * TIMING...TONIGHT. STRONGEST WINDS ARE EXPECTED THIS EVENING AFTER A STRONG COLD FRONTAL PASSAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ335-338-340-345-280445- /O.EXT.KOKX.SC.Y.0087.111027T2040Z-111028T1000Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 440 PM EDT THU OCT 27 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT FRIDAY... * LOCATION...NEW YORK HARBOR...WESTERN LONG ISLAND SOUND AND THE BAYS OF LONG ISLAND. * WINDS...NORTH 15 TO 20 KT WITH GUSTS UP TO 30 KT. * TIMING...STRONGEST WINDS ARE EXPECTED THIS EVENING AFTER A STRONG COLD FRONTAL PASSAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this gale warning went out at Oct 27, 2:48 AM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Oct 27, 2:48 AM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
248 AM EDT THU OCT 27 2011
.SYNOPSIS...
A STATIONARY FRONT WILL REMAIN SOUTH OF THE AREA TODAY...WITH
STRENGTHENING LOW PRESSURE MOVING ALONG IT AND IMPACTING THE AREA.
A STRONG COLD FRONT WILL MOVES THROUGH TONIGHT...FOLLOWED BY
BUILDING HIGH PRESSURE ON FRIDAY. A DEVELOPING COASTAL LOW WILL
PASS TO THE SOUTH AND EAST SATURDAY INTO SATURDAY NIGHT. ANOTHER
HIGH WILL BUILD IN BEHIND THIS SYSTEM FROM SUNDAY INTO EARLY NEXT
WEEK. ANOTHER STORM SYSTEM MAY IMPACT THE REGION DURING THE MIDDLE
OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
STATIONARY FRONT S OF THE AREA ATTM...WHILE STEADY PRECIP
ASSOCIATED WITH WITH APPROACHING SFC LOW AND COLD FRONT TO THE
WEST IS SLOW TO ARRIVE...STILL MOSTLY BACK OVER NW/CENTRAL
PA...AND WITH THE EXCEPTION OF SOME LIGHT RAIN OVER ERN PA ON
NOSE OF LLJ IS ANAFRONTAL IN NATURE. POP ADJUSTED TO REFLECT THIS
LATER ARRIVAL.
LOWS WERE DERIVED FROM BIAS-ADJUSTED 05Z GFS LAMP GUIDANCE...WITH
UPPER 40S INLAND...AND 50-55 NYC METRO/COASTAL SECTIONS.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM FRIDAY/...
ONE WAVE OF LOW PRESSURE WILL TRACK ACROSS THE AREA EARLY THIS
MORNING...AND THEN PASS TO THE EAST LATE THIS MORNING INTO THE
AFTERNOON. A SECOND STRONGER WAVE SHOULD DEVELOP ALONG THE NJ
COAST THIS AFTERNOON AND ALSO SLIDE EAST...DRAGGING A STRONG
COLD FRONT AS IT INTENSIFIES. STEADY RAINS DEVELOPING OVER THE
AREA TO THE NORTH OF THE FIRST WAVE MAY DROP OFF IN INTENSITY FOR
A TIME THIS AFTERNOON UNTIL THE 2ND WAVE STARTS TO DEVELOP BY LATE
AFTERNOON./EARLY EVENING AHEAD OF AN APPROACHING STRONG COLD
FRONT AND WITH VIGOROUS SHORTWAVE ENERGY APPROACHING.
RAIN...POSSIBLY MIXED WITH SNOW ACROSS NW HILLS...WILL TAPER OFF
FROM WEST-EAST THIS EVENING AS A STRONG COLD FRONT MOVES THROUGH.
TOTAL QPF THROUGH TONIGHT HAS BEEN LOWERED A LITTLE MORE...FROM
1/2 TO 3/4 INCH AS OPPOSED TO 3/4 TO 1 INCH.
TEMPS TODAY WILL NOT RISE MUCH IF AT ALL...GENERALLY TOPPING OFF
IN THE UPPER 40S TO MID 50S. LOWS TONIGHT WILL DROP INTO THE MID
AND UPPER 30S ACROSS THE SOUTHERN PORTION OF THE CWA...AND IN THE
UPPER 20S AND LOWER 30S ACROSS THE INTERIOR. FREEZING OF RESIDUAL
WATER ON ROADWAYS IS POSSIBLE LATE TONIGHT. EXISTING FREEZE WATCH
WILL BE CONVERTED TO A WARNING...AND A FREEZE WATCH WILL BE ISSUED
FOR COASTAL SE CT WHERE TEMPS MAY DROP CLOSE TO FREEZING BUT WHERE
FCST CONFIDENCE IS NOT QUITE AS HIGH. FROST ADVYS WILL BE ISSUED S
OF THE FREEZE WARNING AREA FOR COASTAL SW CT AND FOR MOST AREAS
JUST NORTH/WEST OF NYC METRO.
HIGH PRESSURE BUILDING OVER THE AREA OF FRI WILL PROVIDE DRIER CONDS.
A COOL NW FLOW WILL KEEP HIGH TEMPERATURES ON FRI IN THE MID 40S
TO LOWER 50S.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
CLEAR SKIES FRI NIGHT WILL ALLOW TEMPERATURES TO FALL INTO THE
UPPER 20S AND 30S. A FEW LOWER 40S WILL BE POSSIBLE IN AND
AROUND NYC.
ALL EYES IN THE LONG TERM WILL BE ON A DEVELOPING COASTAL
SYSTEM...WHICH IS FORECAST TO TRACK SOUTH AND EAST OF LONG ISLAND
SATURDAY AND SATURDAY NIGHT. 26/12Z NAM KEEP MUCH...IF NOT ALL OF
THE PRECIPITATION OFFSHORE. THE 26/12Z GFS HAS MUCH OF THE
PRECIPITATION OVER LONG ISLAND..AND LITTLE TO NO PRECIPITATION
NORTH AND WEST OF NYC. THE 26/12Z ECMWF CONTINUES TO BE THE MOST
AGGRESSIVE BRINGING PRECIPITATION TO THE ENTIRE CWA. HAVE FOLLOWED
A BLEND OF THE GFS/ECMWF. EXPECT POPS TO BE HIGHEST ACROSS LONG
ISLAND AND EASTERN CT....AND LOWEST NORTH AND WEST OF NYC. ALSO
THINKING SURFACE TEMPERATURES SHOULD STAY WARM ENOUGH FOR MUCH OF
THE PRECIPITATION TO REMAIN IN THE FORM OF LIQUID. SOME SNOW
SHOWERS WILL BE POSSIBLE...ESPECIALLY AS THE STORM EXITS...HOWEVER
NO ACCUMULATION IS EXPECTED.
HIGH PRESSURE BUILDS BACK INTO THE REGION FOR SUNDAY AND MONDAY.
SKIES WILL BE MOSTLY CLEAR WITH HIGHS IN THE 50S.
MODELS BEGIN TO DIFFER DURING THE MIDDLE OF NEXT WEEK WITH ANOTHER
STORM SYSTEM EXPECTED FOR EITHER TUESDAY OR WEDNESDAY. FOR
NOW...WILL KEEP CHANCE TO SLIGHT CHANCE POPS IN FOR BOTH DAYS.
TEMPERATURES WILL BE AT OR BELOW NORMAL THROUGH THE EXTENDED
PERIOD.
&&
.AVIATION /07Z THURSDAY THROUGH MONDAY/...
A COLD FRONT OVER THE LONG ISLAND SOUND WILL SLOWLY DRIFT SWD THIS
MRNG. LOW PRES WILL DEEPEN ALONG THE FRONT TODAY...AND PASS OUT TO
SEA TONIGHT.
VFR AT 5Z. DEEPER MOISTURE APPROACHING FROM THE W...SO CLOUDS WILL
LOWER AFT 6Z WITH -RA BEGINNING BY 11Z. IT IS POSSIBLE THAT
CONDITIONS REMAIN MVFR OR BETTER THRU THIS TIME PERIOD.
PERIODS OF RAIN TODAY. IFR WILL BE FCST...ALTHOUGH IT IS POSSIBLE
FOR A FEW BREAKS TO MVFR AT TIMES. THE PCPN ENDS THIS EVE FROM NW
TO SE. RASN OR CHANGE TO ALL -SN IS LIKELY AT KSWF...WITH A LOWER
PROBABILITY OF MIXING ACROSS KHPN AND CT TERMINALS.
VARIABILITY IN WINDS DIRECTION WITH THE FRONTAL BOUNDARY IN THE
AREA THIS MRNG. NLY FLOW INCREASES THIS AFTN AS THE LOW OFFSHORE
DEEPENS. HIGHEST WINDS EXPECTED BETWEEN 22-04Z.
OUTLOOK FOR 06Z FRIDAY THROUGH MONDAY...
THU NIGHT...BECOMING SKC WITH WINDS DIMINISHING BLW 10KT.
FRI...VFR WITH DIMINISHING NW FLOW.
SAT-SAT NIGHT...POTENTIAL FOR A COASTAL LOW TO IMPACT THE AREA.
ATTM THE MOST SUSCEPTIBLE AREAS ARE E OF THE HUDSON
RIVER...ALTHOUGH THE EXACT TRACK AND INTENSITY REMAINS UNCERTAIN.
SUNDAY-MONDAY...VFR.
&&
.MARINE...
SCA CONDITIONS EXPECTED TO DEVELOP THU AFTERNOON OVER THE ERN
OCEAN WATERS...AS NE FLOW STRENGTHENS N OF A STATIONARY FRONT.
THEN AS A WAVE OF LOW PRES PASSES TO THE EAST THU EVENING...N
WINDS WILL STRENGTHEN...AND WILL CONVERT EXISTING GALE WATCH TO
WARNING E OF FIRE ISLAND INLET FOR GUSTS 35-40 KT MAINLY BETWEEN
8 PM FRI-2 AM SAT. OCEAN WATERS FARTHER WEST SHOULD SEE ONLY A
BRIEF DURATION OF 35-KT GUSTS...SO WILL CONVERT TO SCA THERE. SCA
FOR ALL OTHER WATERS TONIGHT.
WINDS AND SEAS WILL BRIEFLY SUBSIDE BELOW SCA LEVELS ON FRI...AS
HIGH PRESSURE BRIEFLY BUILDS OVER THE AREA WATERS.
THIS WEEKEND...ANOTHER LOW WILL PASS SE OF THE WATERS. SCA
CONDITIONS APPEAR LIKELY SAT INTO SAT NIGHT...WITH A WORST CASE
SCENARIO OF NE-N GALES ON THE OCEAN AND THE ERN SOUND/BAYS SAT
AFTERNOON/EVENING IF A STRONGER LOW TRACKS CLOSER TO THE COAST.
CONDITIONS SLOWLY FALL BELOW SCA LEVELS FOR THE START OF NEXT
WEEK...HOWEVER SCA LEVELS RETURN FOR THE MIDDLE OF NEXT WEEK AS
ANOTHER LOW PRESSURE SYSTEM IS EXPECTED TO IMPACT THE AREA WATERS.
&&
.HYDROLOGY...
RAINFALL THROUGH THIS EVENING SHOULD RANGE FROM 1/2 TO 3/4
INCH...HIGHEST ACROSS THE LOWER HUDSON VALLEY AND INTERIOR SRN CT.
SHOULD SEE AN ADDITIONAL 1/10 TO 1/2 INCH RAIN LATE FRI NIGHT INTO
SAT NIGHT...HIGHEST ACROSS LONG ISLAND. FLOODING NOT EXPECTED.
&&
.TIDES/COASTAL FLOODING...
WITH ASTRONOMICAL TIDES UNUSUALLY HIGH AND POSITIVE TIDAL
DEPARTURES OF .30 TO .60 FT...WIDESPREAD MINOR COASTAL FLOODING IS
EXPECTED WITH THE HIGH TIDES THIS MORNING. IF NE WINDS DEVELOP
QUICKLY ENOUGH THIS MORNING...MINOR WAVE ACTION COULD ACCOMPANY
THE TIDAL SURGE ALONG WESTERN LI SOUND.
ASTRONOMICAL TIDES WILL FALL ONLY SLIGHTLY FRIDAY MORNING.
ALTHOUGH FLOW WILL BE FROM THE NW...WATER LEVELS WILL APPROACH AND
COULD LOCALLY TOUCH MINOR COASTAL FLOOD BENCHMARKS IN A FEW
SPOTS...PARTICULARLY THE SOUTH SHORE BAYS OF NASSAU COUNTY.
COASTAL FLOODING MAY BE POSSIBLE AROUND THE TIME OF HIGH TIDES SAT
INTO SAT NIGHT...AND WILL BE DEPENDENT ON RESIDUAL WATER LEVELS
AFTER PASSAGE OF THE FIRST LOW THU INTO THU NIGHT...AND THE
STRENGTH/DURATION OF ANY E-NE FLOW DURING THIS TIME AS A STRONGER
LOW PASSES TO THE SE. BASED ON CURRENT FCST...WRN LONG ISLAND
SOUND LOOKS TO BE THE MOST VULNERABLE...WITH A MODERATE NE WIND
EXPECTED AROUND THE TIME OF HIGH TIDE WHICH SHOULD BE EARLY SAT
AFTERNOON.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FREEZE WATCH FROM LATE TONIGHT THROUGH FRIDAY MORNING FOR
CTZ005>008.
COASTAL FLOOD ADVISORY FROM 9 AM THIS MORNING TO 1 PM EDT THIS
AFTERNOON FOR CTZ009-010.
NY...FREEZE WATCH FROM LATE TONIGHT THROUGH FRIDAY MORNING FOR
NYZ067>070.
COASTAL FLOOD ADVISORY FROM 7 AM TO 11 AM EDT THIS MORNING FOR
NYZ072-074-075-080-178-179.
COASTAL FLOOD ADVISORY FROM 9 AM THIS MORNING TO 1 PM EDT THIS
AFTERNOON FOR NYZ071-073-078-176-177.
NJ...FREEZE WATCH FROM LATE TONIGHT THROUGH FRIDAY MORNING FOR
NJZ002.
COASTAL FLOOD ADVISORY FROM 7 AM TO 11 AM EDT THIS MORNING FOR
NJZ006-106-108.
MARINE...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 AM EDT FRIDAY
FOR ANZ330-335-338-340-345.
GALE WATCH FROM THIS EVENING THROUGH LATE TONIGHT FOR ANZ350-
353-355.
SMALL CRAFT ADVISORY FROM NOON TODAY TO 6 PM EDT THIS EVENING
FOR ANZ350-353.
&&
SYNOPSIS...BC/GOODMAN/MPS
NEAR TERM...GOODMAN
SHORT TERM...MPS
LONG TERM...BC
AVIATION...JMC
MARINE...BC/GOODMAN/MPS
HYDROLOGY...GOODMAN/MPS
TIDES/COASTAL FLOODING...GOODMAN/NVHazardous weather outlook, Oct 26, 5:12 PM EDT, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 512 PM EDT WED OCT 26 2011 NJZ006-NYZ072-074-075-080-178-179-272115- HUDSON-NEW YORK (MANHATTAN)-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHERN QUEENS- SOUTHERN NASSAU- 512 PM EDT WED OCT 26 2011 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 AM TO 11 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. LOW PRESSURE PASSING OFF THE MID ATLANTIC COAST IN COMBINATION WITH HIGH ASTRONOMICAL HIGH TIDES ASSOCIATED WITH THE NEW MOON MAY LEAD TO MORE SIGNIFICANT COASTAL FLOODING ON SATURDAY. AT THIS TIME...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ009-NYZ071-073-078-176-177-272115- SOUTHERN FAIRFIELD-SOUTHERN WESTCHESTER-BRONX-NORTHWESTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU- 512 PM EDT WED OCT 26 2011 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 AM TO 1 PM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. LOW PRESSURE PASSING OFF THE MID ATLANTIC COAST IN COMBINATION WITH HIGH ASTRONOMICAL HIGH TIDES ASSOCIATED WITH THE NEW MOON MAY LEAD TO MORE SIGNIFICANT COASTAL FLOODING ON SATURDAY. AT THIS TIME...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ011-012-NJZ004-103>105-107-NYZ079-081-272115- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-EASTERN PASSAIC- WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-WESTERN UNION- NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 512 PM EDT WED OCT 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005>008-NJZ002-NYZ067>070-272115- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-WESTERN PASSAIC-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER- 512 PM EDT WED OCT 26 2011 ...FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NJZ106-108-272115- EASTERN ESSEX-EASTERN UNION- 512 PM EDT WED OCT 26 2011 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 AM TO 11 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY. .DAY ONE...TONIGHT. HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. LOW PRESSURE PASSING OFF THE MID ATLANTIC COAST IN COMBINATION WITH HIGH ASTRONOMICAL HIGH TIDES ASSOCIATED WITH THE NEW MOON MAY LEAD TO MORE SIGNIFICANT COASTAL FLOODING ON SATURDAY. AT THIS TIME...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ010-272115- SOUTHERN NEW HAVEN- 512 PM EDT WED OCT 26 2011 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 AM TO 1 PM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT. .DAY ONE...TONIGHT. HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. LOW PRESSURE PASSING OFF THE MID ATLANTIC COAST IN COMBINATION WITH HIGH ASTRONOMICAL HIGH TIDES ASSOCIATED WITH THE NEW MOON MAY LEAD TO MORE SIGNIFICANT COASTAL FLOODING ON SATURDAY. AT THIS TIME...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ350-353-355-272115- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 512 PM EDT WED OCT 26 2011 ...GALE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH LATE THURSDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. GALES ARE POSSIBLE WITH A DEVELOPING COASTAL LOW SATURDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-272115- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 512 PM EDT WED OCT 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 4:06 AM EDT | Frost Advisory | OKX | Suffolk, Westchester | 30 hr |
| Oct 27, 4:06 AM EDT | Freeze Warning | OKX | Orange, Putnam, Rockland, Westchester | 30 hr |
| Oct 27, 7:54 AM EDT | Small Craft Advisory | OKX | 28 hr | |
| Oct 27, 4:41 PM EDT | Coastal Flood Statement | OKX | Bronx, Kings, Nassau, New York, Queens, Richmond and 2 more | 22 hr |
| Oct 27, 4:41 PM EDT | Coastal Flood Advisory | OKX | Kings, Nassau, New York, Queens, Richmond | 19 hr |
| Oct 27, 4:06 AM EDT | Freeze Watch | OKX | Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region | 13 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.